Alert archive / Texas / Special Weather Statements in 2021
Special Weather Statement, NWS Lubbock, TX
NWS Lubbock, TX issued this special weather statement at Jul 25, 2021, 7:02 PM CDT for Hale County, Texas. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 25, 2021, 7:02 PM CDT (00:02 UTC)
- Expired
- Jul 25, 2021, 7:30 PM CDT
- In force
- 28 min
- Issued by
- NWS Lubbock, TX
County Hale County, TX
The radar
The Lubbock radar (KLBB), 59 km from the middle of the area, began a volume at 00:03 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 00:00Z, 0.0 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 752 J/kg
- Mixed-layer CIN
- -112 J/kg
- Mixed-layer LCL
- 2129 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 44 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
687 WWUS84 KLUB 260002 SPSLUB Special Weather Statement National Weather Service Lubbock TX 702 PM CDT Sun Jul 25 2021 TXZ022-023-028-029-260030- Swisher TX-Castro TX-Lamb TX-Hale TX- 702 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALE...SOUTHEASTERN CASTRO...SOUTHWESTERN SWISHER AND EAST CENTRAL LAMB COUNTIES UNTIL 730 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Olton, moving northeast at 20 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Olton, Halfway, and Edmonson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lubbock Texas. && LAT...LON 3402 10200 3411 10219 3441 10203 3427 10176 TIME...MOT...LOC 0001Z 211DEG 18KT 3413 10205 $$ SINCAVAGE
What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before this special weather statement went out at Jul 25, 6:19 PM CDT, 43 minutes earlier.
Area forecast discussion, Jul 25, 6:19 PM CDT, 43 minutes before
Area Forecast Discussion National Weather Service Lubbock TX 619 PM CDT Sun Jul 25 2021 .AVIATION... Scattered thunderstorms may affect KLBB and/or continue to affect KPVW through 26/03Z. Pilots should expect strong downburst winds beneath cloud base, confirmed by a surface gust of 42 kt by the KPVW METAR at 2235Z. PIREP from 2305Z out of KLBB reported moderate chop at FL340, and a convective SIGMET remains in effect through 26/0055Z for all three terminals. A few cumulonimbi may have maximum tops to 50 kft with hail up to 1 inch aloft. Thunderstorms should quickly wane in intensity and coverage after dark, with VFR prevailing otherwise for the TAF period. Sincavage && .PREV DISCUSSION... /issued 221 PM CDT Sun Jul 25 2021/ SHORT TERM... Westerly surface winds across the South Plains early this afternoon should back to the south by 21z. Weak inhibition should erode allowing widely scattered showers/thunder to develop as advertised by CAMS taking advantage of around 1000 J/KG MLCAPE. Favored area of concentration according to the HRRR and the 12z Tech WRF run is from the Caprock Canyon/nrn Rolling Plains region, developing farther south/southwest along an axis through the central South Plains into areas S/SW of Lubbock as cap erodes around 21z (4 pm). Given weak winds aloft and fairly high PWATs (1.3 - 1.7 inches), isolated cells could produce some brief heavy rain. along with gusty winds and occasional lightning. Activity should decrease rapidly with loss of heating around 01-02z (8-9 pm), although did keep slight chance pops across the SE Panhandle overnight. Similar situation with slightly less coverage on Monday, and much less activity across the northeast where pops fall below mentionable. Temperatures/dewpoints near persistence, which are also very near climatological averages. James LONG TERM... We'll keep a slight chance of showers and t-storms going Monday evening, as models continue to show some kind of convectively induced mesoscale vortmax sliding southwest from the Panhandles into eastern NM by evening, and this may generate enough lift despite evening stabilization to maintain any ongoing activity. Tuesday appears to be mostly dry however, with the upper high in close proximity and the mid-level moisture plume shunted farther north into the plains. Tuesday's highs should climb a few degrees area-wide with mid to upper 90s on the Caprock and upper 90s to around 103 or 104 in the Rolling Plains. By Wednesday, the center of the upper-high should be in the central plains and this should place our forecast area more squarely under easterly flow aloft. Thus we expect daytime temperatures to back off some from Tuesday's readings. In addition, a weak disturbance undercutting the ridge will bring some mid-level moisture back into the area. The ECMWF is a little weaker and farther south than the GFS with this westward-moving wave, and the forecast remains dry for now, but there is a chance that we might need to raise PoPs across the south. Beyond Wednesday, the upper-ridge looks like it will expand south and east, becoming centered roughly over north-central Okla by Friday. This should bring hot (the heat does not appear exceptional at this time) and mostly dry weather to the forecast area to close out July. && .LUB WATCHES/WARNINGS/ADVISORIES... None. && 09
Hazardous weather outlook, Jul 25, 1:36 PM CDT, 5 hours 26 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Lubbock TX 136 PM CDT Sun Jul 25 2021 TXZ021>044-261845- Parmer-Castro-Swisher-Briscoe-Hall-Childress-Bailey-Lamb-Hale-Floyd- Motley-Cottle-Cochran-Hockley-Lubbock-Crosby-Dickens-King-Yoakum- Terry-Lynn-Garza-Kent-Stonewall- 136 PM CDT Sun Jul 25 2021 This Hazardous Weather Outlook is for the South Plains, Rolling Plains and the far Southern Texas Panhandle. .DAY ONE...This afternoon and tonight. Isolated to widely scattered thunderstorms are expected across the outlook area this afternoon into this evening, with the most coverage found over the far southern Panhandle into northern portions of the South Plains and Rolling Plains. The strongest storms that develop will be accompanied by frequent lightning, gusty winds, and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Monday through Saturday. Slim storm chances will exist Monday afternoon and evening, favoring the southern Texas Panhandle and northwestern South Plains. Brief downpours and strong outflow winds will accompany the most intense activity. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Special weather statement, Jul 25, 4:35 PM CDT, 2 hours 27 minutes before
Special Weather Statement National Weather Service Lubbock TX 435 PM CDT Sun Jul 25 2021 TXZ030-252200- Floyd TX- 435 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL FLOYD COUNTY UNTIL 500 PM CDT... At 435 PM CDT, Doppler radar was tracking a strong thunderstorm near Floydada, moving west at 5 mph. Half inch hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Floydada. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lubbock Texas. && LAT...LON 3415 10122 3396 10121 3395 10141 3414 10141 TIME...MOT...LOC 2135Z 078DEG 5KT 3404 10133 SINCAVAGE
Special weather statement, Jul 25, 5:21 PM CDT, 1 hour 41 minutes before
Special Weather Statement
National Weather Service Lubbock TX
521 PM CDT Sun Jul 25 2021
TXZ029-252245-
Hale TX-
521 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR WESTERN FLOYD AND NORTHEASTERN
HALE COUNTIES UNTIL 545 PM CDT...
At 520 PM CDT, Doppler radar was tracking a strong thunderstorm near
Plainview, moving north at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm. At 515 PM, a wind gust of 48 mph was measured at the
West Texas Mesonet near Plainview.
Locations impacted include...
Plainview and Seth Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.
&&
LAT...LON 3418 10156 3407 10157 3406 10179 3426 10185
3431 10160 3431 10157
TIME...MOT...LOC 2220Z 171DEG 12KT 3415 10170
SINCAVAGESpecial weather statement, Jul 25, 5:24 PM CDT, 1 hour 38 minutes before
Special Weather Statement National Weather Service Lubbock TX 524 PM CDT Sun Jul 25 2021 TXZ030-036-252245- Floyd TX-Crosby TX- 524 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN FLOYD AND NORTHWESTERN CROSBY COUNTIES UNTIL 545 PM CDT... At 524 PM CDT, Doppler radar was tracking a strong thunderstorm over Cone, or 12 miles south of Floydada, moving north at 10 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Cone. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lubbock Texas. && LAT...LON 3373 10132 3377 10149 3392 10147 3389 10123 TIME...MOT...LOC 2224Z 186DEG 8KT 3382 10140 SINCAVAGE
Special weather statement, Jul 25, 5:45 PM CDT, 1 hour 17 minutes before
Special Weather Statement
National Weather Service Lubbock TX
545 PM CDT Sun Jul 25 2021
TXZ023-029-030-252315-
Floyd TX-Swisher TX-Hale TX-
545 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLOYD...NORTHEASTERN
HALE AND SOUTHEASTERN SWISHER COUNTIES UNTIL 615 PM CDT...
At 545 PM CDT, Doppler radar was tracking a strong thunderstorm 4
miles northeast of Plainview, moving northeast at 15 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Plainview, Kress, Claytonville, and Seth Ward.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.
&&
LAT...LON 3429 10148 3413 10155 3417 10180 3440 10181
3441 10148
TIME...MOT...LOC 2245Z 207DEG 11KT 3423 10166
SINCAVAGESpecial weather statement, Jul 25, 6:30 PM CDT, 32 minutes before
Special Weather Statement
National Weather Service Lubbock TX
630 PM CDT Sun Jul 25 2021
TXZ028-029-260000-
Lamb TX-Hale TX-
630 PM CDT Sun Jul 25 2021
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN HALE AND
SOUTHEASTERN LAMB COUNTIES UNTIL 700 PM CDT...
At 629 PM CDT, Doppler radar was tracking a strong thunderstorm over
Spade, or 11 miles east of Littlefield, moving north at 5 mph.
Pea size hail and wind gusts of 50 to 55 mph will be possible with
this storm.
Locations impacted include...
Cotton Center, Fieldton, and Spade.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Lubbock Texas.
&&
LAT...LON 3407 10198 3384 10197 3382 10216 3383 10221
3406 10226
TIME...MOT...LOC 2329Z 177DEG 6KT 3393 10214
SINCAVAGESpecial weather statement, Jul 25, 7:02 PM CDT, 0 minutes before
Special Weather Statement National Weather Service Lubbock TX 702 PM CDT Sun Jul 25 2021 TXZ022-023-028-029-260030- Swisher TX-Castro TX-Lamb TX-Hale TX- 702 PM CDT Sun Jul 25 2021 ...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN HALE...SOUTHEASTERN CASTRO...SOUTHWESTERN SWISHER AND EAST CENTRAL LAMB COUNTIES UNTIL 730 PM CDT... At 701 PM CDT, Doppler radar was tracking a strong thunderstorm 5 miles southeast of Olton, moving northeast at 20 mph. Pea size hail and wind gusts of 50 to 55 mph will be possible with this storm. Locations impacted include... Olton, Halfway, and Edmonson. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. This storm may intensify, so be certain to monitor local radio stations and available television stations for additional information and possible warnings from the National Weather Service. To report severe weather, contact your nearest law enforcement agency. They will relay your report to the National Weather Service office in Lubbock Texas. && LAT...LON 3402 10200 3411 10219 3441 10203 3427 10176 TIME...MOT...LOC 0001Z 211DEG 18KT 3413 10205 SINCAVAGE
The office that day
Everything else NWS Lubbock, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 7:04 PM CDT | Special Weather Statement | LUB | Castro | 26 min |
| Jul 25, 7:15 PM CDT | Areal Flood Advisory | LUB | Castro, Hale, Lamb, Parmer, Swisher | 70 min |
| Jul 25, 7:17 PM CDT | Special Weather Statement | LUB | Lubbock | 28 min |
| Jul 25, 7:26 PM CDT | Special Weather Statement | LUB | Terry | 34 min |
| Jul 25, 7:53 PM CDT | Special Weather Statement | LUB | Terry | 37 min |
| Jul 26, 4:15 PM CDT | Areal Flood Advisory | LUB | Bailey | 2 hr |
| Jul 26, 4:26 PM CDT | Special Weather Statement | LUB | Bailey | 34 min |
| Jul 26, 5:31 PM CDT | Special Weather Statement | LUB | Castro | 14 min |
Nearby
Special Weather Statements in Texas, 2021Every special weather statement in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.